Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 4:03 PM EST for Newton County, Walton County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 4:03 PM EST (21:03 UTC)
- Expired
- Feb 8, 2020, 11:25 AM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 12.93 ft at Feb 8, 2020, 12:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799 WGUS42 KFFC 072103 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 403 PM EST Fri Feb 7 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Alcovy River near Covington affecting Newton and Walton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC217-297-081103- /O.NEW.KFFC.FL.W.0121.200207T2103Z-000000T0000Z/ /ACYG1.1.ER.200207T2039Z.200207T2045Z.000000T0000Z.NO/ 403 PM EST Fri Feb 7 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Alcovy River near Covington. * From this afternoon until further notice. * At 3 PM Friday the stage was 11.9 feet, and rising. * Flood stage is 12 feet. * At 12 feet, flood Stage is reached. Minor flooding begins of woodlands and the natural flood plain of the river upstream and downstream from the gage on Alcovy Trestle Road. && LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384 $$
3 follow-up statements
954 WGUS82 KFFC 072218 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 518 PM EST Fri Feb 7 2020 ...The Flood Warning continues for the following rivers in Georgia... Alcovy River near Covington affecting Newton and Walton Counties GAC217-297-081218- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /ACYG1.1.ER.200207T2039Z.200207T2200Z.000000T0000Z.NO/ 518 PM EST Fri Feb 7 2020 The Flood Warning continues for The Alcovy River near Covington. * Until further notice. * At 5 PM Friday the stage was 12.1 feet, and rising. * Minor flooding is occurring. * Flood stage is 12 feet. * At 1 feet, Flood Stage is reached. Minor flooding begins of woodlands and the natural flood plain of the river upstream and downstream from the gage on Alcovy Trestle Road. && LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384 $$
496 WGUS82 KFFC 081155 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 655 AM EST Sat Feb 8 2020 ...The Flood Warning continues for the following rivers in Georgia... Alcovy River near Covington affecting Newton and Walton Counties Alcovy River near High Point affecting Newton County Yellow River near Rocky Plains affecting Newton County GAC217-297-090154- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /ACYG1.1.ER.200207T2039Z.200208T0545Z.000000T0000Z.NR/ 655 AM EST Sat Feb 8 2020 The Flood Warning continues for The Alcovy River near Covington. * Until further notice. * At 6 AM Saturday the stage was 12.5 feet...and falling. * Minor flooding will continue. * Flood stage is 12 feet. * At 12 feet...Flood Stage is reached. Minor flooding begins of woodlands and the natural flood plain of the river upstream and downstream from the gage on Alcovy Trestle Road. && LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384 $$ GAC217-090154- /O.CON.KFFC.FL.W.0122.000000T0000Z-000000T0000Z/ /HPTG1.1.ER.200207T2140Z.200208T1130Z.000000T0000Z.NO/ 655 AM EST Sat Feb 8 2020 The Flood Warning continues for The Alcovy River near High Point. * Until further notice. * At 6 AM Saturday the stage was 13.0 feet...and rising. * Minor flooding will continue. * Flood stage is 11 feet. * At 13 feet...Minor flooding continues to expand further into the woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the fourth wooden step behind an elevated private residence just upstream and on the left bank from the bridge. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$ GAC217-090154- /O.CON.KFFC.FL.W.0124.000000T0000Z-000000T0000Z/ /RKYG1.1.ER.200207T2328Z.200208T1131Z.000000T0000Z.UU/ 655 AM EST Sat Feb 8 2020 The Flood Warning continues for The Yellow River near Rocky Plains. * Until further notice. * At 6 AM Saturday the stage was 19.1 feet...and slowly rising. * Minor flooding will continue. * Flood stage is 18 feet. * At 20 feet...Minor flooding continues to expand further into the woodlands and fields near the river upstream and downstream from the gage on the Rocky Plains Road bridge. && LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390 $$
142 WGUS82 KFFC 081625 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1125 AM EST Sat Feb 8 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near Covington affecting Newton and Walton Counties GAC217-297-081655- /O.CAN.KFFC.FL.W.0121.000000T0000Z-200208T1625Z/ /ACYG1.1.ER.200207T2039Z.200208T0545Z.200208T1535Z.NR/ 1125 AM EST Sat Feb 8 2020 The Flood Warning is cancelled for The Alcovy River near Covington. * This takes effect immediately. * At 11 AM Saturday the stage was 11.9 feet...and falling. * Flood stage is 12 feet. * The river will continue to fall. && LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:05 PM EST, 58 minutes earlier.
Area forecast discussion, Feb 7, 3:05 PM EST, 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 305 PM EST Fri Feb 7 2020 .SHORT TERM /Tonight through Saturday Night/... Mostly cloudy skies expected to break up this evening allowing temps to fall to the low- to mid-30s tonight and tomorrow morning. A h850 shortwave is expected to sweep through the southeast tonight and tomorrow morning, with relatively smaller PWAT values but enough to produce a tenth to a half an inch across the northern CWA. With temps just above the surface below freezing this means winter precip will be involved, and even though QPF is expected to be low, it will be enough with an approximate 7.5:1 snow-water ratio for minor snow accumulations to occur with a rain/snow mix across North Georgia. Only about a tenth to a half inch of snow accumulations outside the mountainous regions are expected but with rains and warm ground temps, if anything falls it probably won't stick around long. In mountainous regions up north this could be a different story. Embedded in colder temps, areas of NW Georgia could see 1-2 inches, with higher elevations along the spine and mountaintops of the GA Blue Ridge mountains could see up to 4 inches in some isolated locations. This has prompted a Winter Weather Advisory for the majority of Northern GA. Temps may climb into the upper 30s before the transition from snow to rain occurs with some slick spots possible where any accumulations occur. Temps tomorrow night will also drop back into the low-30s for N GA, which may continue to cause some slick spots Sunday morning. Thiem .LONG TERM /Sunday through Friday/... The long term begins with a brief dry period extending into Sunday as a weak ridge passes across the southeast. We return rapidly back into southwest flow aloft that lasts for the remainder of the period. At the surface...a front stalls across GA and a couple of short waves track along the boundary...bringing periods of moderate rain and a few thunderstorms throughout the period. No significant changes have been made to the forecast. 41 && AVIATION... 18Z Update... Mostly VFR w/ patchy MVFR CIGS should clear and/or break up through the evening as winds begin to lighten then calm. Between 06-10Z a shift from W to SSE likely but most sites will be VRB to Calm during transition before winds become light early Sat morning, before becoming breezy out of the SW by the afternoon. Biggest concern will be the SHRA and SHSN chances for northern sites between 12-18Z, window for SN narrowed between 13-16Z for ATL sites and 14-18Z for AHN. Southern sites expecting SCT -SHRA. Patchy IFR CIGS also possible with and after SNRA chances late morning. //ATL Confidence...18Z Update... Medium on CIG timing and SNRA chances. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 32 43 31 57 / 10 60 20 0 Atlanta 33 45 32 57 / 10 70 10 0 Blairsville 28 39 26 53 / 10 70 10 0 Cartersville 32 46 29 58 / 20 70 10 0 Columbus 36 50 37 65 / 10 40 10 0 Gainesville 32 40 30 55 / 10 70 10 0 Macon 34 50 35 63 / 10 30 10 0 Rome 31 47 29 59 / 20 70 10 0 Peachtree City 33 47 32 60 / 10 60 10 0 Vidalia 36 54 39 66 / 10 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...DeKalb...Fannin...Floyd... Forsyth...Gilmer...Gordon...Gwinnett...Hall...Jackson... Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk... Towns...Union...Walker...White...Whitfield. && SHORT TERM...Thiem LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Feb 7, 4:57 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 457 AM EST Fri Feb 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 457 AM EST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Although the rain has ended across the area, flooding will continue on many of the creeks, streams and rivers across the area. A light rain and snow mix will be possible across far north Georgia early this morning, mainly in the higher terrain. In the higher elevations, accumulations of a trace up to a 1/2 inch of snow will be possible, with locally higher amounts around an inch across the highest ridgetops. For more information please refer to our Special Weather Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Light rain and snow mix will be possible across far north Georgia on Saturday morning, mainly in the higher terrain. A dusting to less than a half an inch will be possible for the Saturday system across the Northeast mountains. Additional moderate rainfall from multiple storm systems through the extended will exacerbate ongoing river flood issues. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 7, 3:16 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM TORNADO 2 WNW FOLSOM 34.40N 84.86W
02/06/2020 BARTOW GA NWS STORM SURVEY
AN EF-0 TORNADO TOUCHED DOWN ALONG THE BARTOW/GORDON
COUNTY LINE AND MOVED EAST-NORTHEAST. THE WORST DAMAGE
OCCURRED ON EAST PLAINVIEW RD SE WHERE THE ROOF WAS
RIPPED OFF A MANUFACTURED HOME. 10-12 OTHER LARGE TREES
WERE UPROOTED AT THIS LOCATION. THE TORNADO DOWNED A FEW
SMALL TREES ON SHOPE LAKE RD SE BEFORE LIFTING.
&&
EVENT NUMBER FFC2000211
RWILLISLocal storm report, Feb 7, 3:29 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND DMG 2 SE LONG CANE 32.93N 85.11W
02/06/2020 TROUP GA NWS EMPLOYEE
A TREE WAS REPORTED DOWN OFF OF I-85 NEAR KIA
BOULEVARD.
&&
EVENT NUMBER FFC2000212
LREAVESLocal storm report, Feb 7, 3:51 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG 1 SE LOGANVILLE 33.83N 83.88W
02/06/2020 WALTON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON TWIN LAKES ROAD.
&&
EVENT NUMBER FFC2000213
LREAVESLocal storm report, Feb 7, 3:53 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG 3 E LOGANVILLE 33.84N 83.85W
02/06/2020 WALTON GA EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN ON BAY CREEK CHURCH AND
GRADY SMITH ROAD.
&&
EVENT NUMBER FFC2000214
LREAVESLocal storm report, Feb 7, 3:56 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 WSW GRATIS 33.88N 83.69W
02/06/2020 WALTON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN THE 2000 BLOCK OF DRY POND
ROAD
&&
EVENT NUMBER FFC2000215
LREAVESSpecial weather statement, Feb 7, 3:56 PM EST, 7 minutes before
Special Weather Statement National Weather Service Peachtree City GA 356 PM EST Fri Feb 7 2020 GAZ027-036-037-041>044-046>048-052>055-057-081800- Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton- Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Henry- 356 PM EST Fri Feb 7 2020 Rain mixed with snow will be possible during the early morning hours Saturday morning. Temperatures at that time will range mostly in the lower 30s. No accumulation is expected and there should be minimal impacts. Temperatures should gradually rise into the 40s by early afternoon bringing a transition to all rain.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:00 PM EST | River Flood Warning | FFC | Dooly | 32 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | FFC | Toombs | 29 min |
| Feb 6, 7:25 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 6, 7:47 PM EST | Special Weather Statement | FFC | Toombs | 28 min |
| Feb 6, 9:11 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 62 hr |
| Feb 6, 10:21 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 48 hr |
| Feb 6, 11:10 PM EST | River Flood Warning | FFC | Floyd | 17 days |
| Feb 6, 11:26 PM EST | River Flood Warning | FFC | Troup | 21 days |
| Feb 6, 11:58 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
| Feb 7, 12:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 30 hr |
| Feb 7, 1:15 AM EST | River Flood Warning | FFC | Cobb, Paulding | 14 hr |
| Feb 7, 6:01 AM EST | River Flood Warning | FFC | Monroe | 18 hr |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 13 hr |
| Feb 7, 8:27 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 2 hr |
| Feb 7, 8:34 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Feb 7, 8:49 AM EST | River Flood Warning | FFC | Putnam | 21 hr |
| Feb 7, 9:43 AM EST | River Flood Warning | FFC | Floyd | 22 days |
| Feb 7, 11:01 AM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Feb 7, 11:02 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 26 hr |
| Feb 7, 11:07 AM EST | River Flood Warning | FFC | Jefferson, Washington | 11 hr |
| Feb 7, 11:35 AM EST | River Flood Warning | FFC | Fulton | 18 hr |
| Feb 7, 12:16 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 71 hr |
| Feb 7, 3:31 PM EST | River Flood Warning | FFC | Jones, Monroe | 8 hr |
| Feb 7, 3:47 PM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more | 28 hr |
| Feb 7, 5:10 PM EST | River Flood Warning | FFC | Newton | 52 hr |
| Feb 7, 5:34 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 15 hr |
| Feb 7, 6:46 PM EST | River Flood Warning | FFC | Newton | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.